MAUDE Adverse Event Report: ST PAUL DELTEC; GRIPPER

ST PAUL DELTEC; GRIPPER
Model Number 22 GAUGE
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical implantable ports|deltec gripper needle separated and embedded under the skin inside port.The nurse went to access portacath and noticed child was scratching site, swab obtained and redressed.On flushing the portacath it was noticed it was leaking.Nurse asked another member of staff to review.She tried to replace the port needle, however the needle had not came off with the gripper and was left inside skin.The plastic gripper section was reported to coma away.The patient was then transferred to another hospital to have the needle removed under general anesthetic.Needle was successfully removed.
 
Additional Manufacturer Narrative
H6: event problem and evaluation codes: updated after device evaluation.H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Units received: sixteen (16) samples were received for evaluation; the returned samples were received decontaminated and inside a plastic fifteen (15) samples received with its original closed package and one (1) sample was received in used condition without its original package.Visual inspection results: it is observed in one sample the needle detached for the base.The complaint is confirmed.Replication of the failure mode: a needle gripper was bent and tested using fixture t98-3198 to proof if the foam assembly could be performed with bent needle condition.Results: the bent samples could not fix in the t98-3198 cavities to perform the foam assembly.The root cause is the product became damaged after it left shm facilities.The cause of the reported problem could not be determined.

Brand Name
DELTEC
Common Device Name
GRIPPER
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11720564
Report Number3012307300-2021-03425
Device Sequence Number3833616
Product Code FPA
UDI-Device Identifier10610586015786
UDI-Public10610586015786
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model Number22 GAUGE
Device Catalogue Number21-2714-24
Device Lot Number4002612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer09/22/2021
06/14/2023
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date03/07/2022
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale